Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 3:36 PM MDT for Lincoln County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:36 PM MDT (21:36 UTC)
- Expired
- Aug 7, 2016, 4:00 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
County Lincoln County, WY
The radar
The Pocatello radar (KSFX), 182 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS85 KRIW 072136 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 336 PM MDT SUN AUG 7 2016 WYZ024-026-072200- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN- 336 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL LINCOLN COUNTIES UNTIL 400 PM MDT... AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT WAGNER...OR 19 MILES SOUTHEAST OF AFTON... MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORRAL CREEK GUARD STATION...LANDER PEAK...WYOMING PEAK... MIDDLE PINEY SUMMER HOME AREA...MIDDLE PINEY LAKE...MOUNT COFFIN... MIDDLE PINEY LAKE CAMPGROUND AND SACAJAWEA CAMPGROUND. LAT...LON 4238 11074 4253 11087 4286 11049 4251 11016 TIME...MOT...LOC 2136Z 239DEG 32KT 4250 11072 $$ 13
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:54 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 7, 1:54 PM MDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Riverton WY 154 PM MDT SUN AUG 7 2016 .Short Term...Tonight Through Monday A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys along rivers and lakes... especially in the west...late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in fire weather zones 277 278 279 283 and 289. .Long Term...Monday night Through Sunday Monday night will see clearing as dry air moves in across the west...south and central areas. Tuesday will be dry...windy and warmer continuing through Wednesday. showers and thunderstorms will move up from the south late Wednesday afternoon and evening continuing through Thursday and Thursday evening. A high pressure ridge will build up from the great basin into the northern Rockies Friday through Sunday with dry and warmer conditions expected. && .Aviation.../00Z Issuance/ Scattered showers and thunderstorms will prevail over the west through this evening...more numerous in the mountains. East of the divide...storms will be more widely scattered except near the foothill locations. Some storms will be quite strong with hail..heavy rain...frequent lightning and brief heavy rain...especially along and west of the divide through this evening. A few showers or isolated thunderstorms will linger during the overnight hours.Monday will be drier with just isolated showers and thunderstorms. && .Fire Weather... ...a fire weather watch is in effect from monday afternoon through Monday evening for zones 277 278 279 283 and 289... A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in zones 277 278 279 283 and 289. Dry and windy conditions are expected Tuesday with warmer temperatures. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277>279-283-289. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SUN AUG 7 2016 WYZ001>020-022>030-081100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 248 AM MDT SUN AUG 7 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 3:06 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT SUN AUG 7 2016
WYZ004-072130-
NORTH BIG HORN BASIN-
306 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY
UNTIL 330 PM MDT...
AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BYRON...OR 9 MILES SOUTHWEST OF LOVELL...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOVELL...COWLEY...BYRON...GARLAND...HORSESHOE BEND...
CROOKED CREEK NATURAL AREA AND BIGHORN LAKE...
LAT...LON 4472 10802 4458 10851 4478 10870 4500 10831
4500 10828
TIME...MOT...LOC 2106Z 235DEG 24KT 4473 10853
13Special weather statement, Aug 7, 3:08 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT SUN AUG 7 2016 WYZ004-072145- NORTH BIG HORN BASIN- 308 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIG HORN COUNTY UNTIL 345 PM MDT... AT 308 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF OTTO...OR 21 MILES WEST OF GREYBULL...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON...EMBLEM AND GREYBULL SOUTH BIG HORN COUNTY AIRPORT. LAT...LON 4437 10851 4452 10865 4476 10828 4452 10803 TIME...MOT...LOC 2108Z 235DEG 24KT 4449 10850 13
Special weather statement, Aug 7, 3:10 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
310 PM MDT SUN AUG 7 2016
WYZ027-072145-
SOUTH LINCOLN COUNTY-
310 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
345 PM MDT...
AT 309 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF ELKOL...OR 12 MILES SOUTH OF KEMMERER...MOVING
NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEMMERER...DIAMONDVILLE AND OPAL.
LAT...LON 4192 11051 4192 11049 4188 11047 4188 11045
4190 11046 4191 11045 4177 11008 4158 11034
4158 11067
TIME...MOT...LOC 2109Z 212DEG 28KT 4159 11052
13Special weather statement, Aug 7, 3:28 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MDT SUN AUG 7 2016 WYZ017-072230- WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 328 PM MDT SUN AUG 7 2016 THUNDERSTORMS FORMING BETWEEN LANDER AND RIVERTON WILL PRODUCE FREQUENT LIGHTNING ALONG WITH A PERIOD OF VERY STRONG WIND AROUND RIVERTON. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON IN CENTRAL FREMONT COUNTY THROUGH 415 PM MDT. BE ALERT FOR LIGHTNING AND STRONG WIND GUSTS. 13
Special weather statement, Aug 7, 3:30 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 330 PM MDT SUN AUG 7 2016 WYZ004-072200- NORTH BIG HORN BASIN- 330 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN COUNTY UNTIL 400 PM MDT... AT 330 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF OTTO...OR 17 MILES SOUTH OF LOVELL...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOVELL...EMBLEM...LOVELL NORTH BIG HORN HOSPITAL DISTRICT...LOVELL BRANCH LIBRARY...LOVELL MIDDLE SCHOOL...LOVELL HIGH SCHOOL...FOSTER GULCH GOLF COURSE AND BIGHORN CANYON NATIONAL RECREATION AREA. LAT...LON 4447 10838 4464 10858 4492 10833 4461 10792 TIME...MOT...LOC 2130Z 226DEG 21KT 4459 10839 13
Special weather statement, Aug 7, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 336 PM MDT SUN AUG 7 2016 WYZ024-026-072200- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN- 336 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUBLETTE AND CENTRAL LINCOLN COUNTIES UNTIL 400 PM MDT... AT 336 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT WAGNER...OR 19 MILES SOUTHEAST OF AFTON... MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORRAL CREEK GUARD STATION...LANDER PEAK...WYOMING PEAK... MIDDLE PINEY SUMMER HOME AREA...MIDDLE PINEY LAKE...MOUNT COFFIN... MIDDLE PINEY LAKE CAMPGROUND AND SACAJAWEA CAMPGROUND. LAT...LON 4238 11074 4253 11087 4286 11049 4251 11016 TIME...MOT...LOC 2136Z 239DEG 32KT 4250 11072 13
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Aug 6, 10:58 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 22 hr |
| Aug 7, 10:28 AM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 10:52 AM MDT | Special Weather Statement | RIW | Teton | 23 min |
| Aug 7, 10:57 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 48 min |
| Aug 7, 11:39 AM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 7, 11:43 AM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Aug 7, 12:01 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 44 min |
| Aug 7, 12:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 7, 12:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 12:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 7, 12:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 12:58 PM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 1:19 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Teton | 41 min |
| Aug 7, 1:33 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | RIW | Park | 26 min |
| Aug 7, 2:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 7, 2:02 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 2:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 7, 2:34 PM MDT | Special Weather Statement | RIW | Lincoln | 26 min |
| Aug 7, 2:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 7, 2:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 2:57 PM MDT | Special Weather Statement | RIW | Lincoln | 33 min |
| Aug 7, 3:06 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
| Aug 7, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 7, 3:10 PM MDT | Special Weather Statement | RIW | Uinta | 35 min |
| Aug 7, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 7, 3:38 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:02 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Aug 7, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 22 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:13 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 7, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Aug 7, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 30 min |
| Aug 7, 4:39 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 4:48 PM MDT | Special Weather Statement | RIW | Sublette | 42 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Aug 7, 5:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.